Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 300, NWS Springfield, MO

September 26, 2012Christian County, Ozark County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 26, 2012, 9:41 PM CDT for Christian County, Ozark County, Taney County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 9:41 PM CDT (02:41 UTC)
Expired
Sep 26, 2012, 10:10 PM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, MO, Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 9:47 PM CDTHAIL 0.75Walnut Shade, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KSGF 270241
SVRSGF
MOC043-153-213-270330-
/O.NEW.KSGF.SV.W.0300.120927T0241Z-120927T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  WEST CENTRAL OZARK COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1030 PM CDT

* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  MERRIAM WOODS...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  BRADLEYVILLE...EDGEWATER BEACH...FORSYTH...GARRISON...KISSEE
  MILLS...LONG RUN...MERRIAM WOODS...OZARK BEACH...POWERSITE...
  ROCKAWAY BEACH...RUETER...TANEYVILLE AND WALNUT SHADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3676 9331 3678 9331 3692 9315 3669 9266
      3649 9292
TIME...MOT...LOC 0241Z 309DEG 20KT 3678 9316

HAIL...1.00IN
WIND...60 MPH

$$

LINDENBERG
1 follow-up statement
609 
WWUS53 KSGF 270310
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT WED SEP 26 2012

MOC043-153-213-270321-
/O.CAN.KSGF.SV.W.0300.000000T0000Z-120927T0330Z/
CHRISTIAN MO-OZARK MO-TANEY MO-
1010 PM CDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR TANEY...WEST CENTRAL OZARK AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3676 9331 3678 9331 3692 9315 3669 9266
      3649 9292
TIME...MOT...LOC 0311Z 309DEG 20KT 3667 9300

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 5:59 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 26, 5:59 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT WED SEP 26 2012

...UPDATE TO AVIATION...

.DISCUSSION...

GENERAL SHOWERS AND THUNDERSTORMS PERSISTED OVER SOUTHERN MISSOURI
THIS AFTERNOON...IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH.  A
STATIONARY FRONT WAS POSITIONED NEAR INTERSTATE 70...AND SHOULD
SLOWLY SHIFT TO THE SOUTH WITH TIME.

MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS EVENING AND TONIGHT BACK ACROSS SOUTHEAST KANSAS...AS A
COUPLED JET STRUCTURE CREATES AN AREA OF LARGE SCALE ASCENT IN THIS
REGION.

THESE SHOWERS AND THUNDERSTORMS WILL TRACK TO THE EAST
TONIGHT...PROVIDING THE OZARKS WITH ANOTHER ROUND OF RAINFALL.  WE
WILL NEED TO MONITOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI FOR
SEVERE POTENTIAL. A RAIN CONTAMINATED AIRMASS WAS IN THE PROCESS OF
RECOVERING THIS AFTERNOON...IN RESPONSE TO CLEARING SKIES AND
HEATING.  TEMPERATURES WERE APPROACHING THE LOW 80S IN THIS
AREA...AND WILL NEED TO BE MONITORED CLOSELY...AS SHEAR LEVELS ARE
QUITE A BIT STRONGER THAN YESTERDAY.  THIS IS PURELY A CONDITIONAL
RISK...IF STORMS CAN DEVELOP PRIOR TO SUNSET.

WITH THE FRONTAL SYSTEM STILL SLOWLY MOVING THROUGH CENTRAL AND
SOUTHERN MISSOURI TOMORROW...RAIN CHANCES WILL CONTINUE.  MOISTURE
TRANSPORT VECTORS DECREASE IN MAGNITUDE AS THE NOCTURNAL LOW LEVEL
JET SUBSIDES.  AS OF NOW...I'M THINKING RESIDUAL SHOWERS AND
ISOLATED THUNDERSTORM POSSIBLE INTO THURSDAY AND THURSDAY
NIGHT...WHILE BECOMING LOW IN FREQUENCY BY FRIDAY.

STILL LOOKING LIKE A NICE WEEKEND WITH FALL LIKE WEATHER.
TEMPERATURES ON SATURDAY AND SUNDAY WILL ONLY WARM INTO THE LOWER
70S.  WE CONTINUE TO LEAVE PRECIP CHANCES OUT OF THE FORECAST...WITH
DEEP NORTHERLY FLOW EVOLVING IN RESPONSE TO A CANADIAN TROUGH THAT
SAGS INTO THE UPPER MIDWEST.

CONTINUED MILD AND DRY CONDITIONS CAN BE EXPECTED INTO EARLY NEXT
WEEK.  THE GULF GETS COMPLETELY SCOURED OUT...WHICH SHOULD LEAD TO
AN EXTENDED PERIOD OF DRY WEATHER FOR THE OZARKS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...HAVE A BOUNDARY LAYING OUT ACROSS THE FAR
SOUTHWEST CORNER OF MISSOURI WHICH IS STARTING TO INITIATE
CONVECTION ALONG IT IN NORTHEAST OKLAHOMA INTO THE FAR SOUTHWEST
CORNER OF MISSOURI. SHOULD SEE THIS ACTIVITY CONTINUE TO SHIFT
EAST ACROSS SOUTHERN MISSOURI THIS EVENING AND IMPACTING THE BBG
TAFS THIS EVENING. LATER INTO THE OVERNIGHT...LOW LEVEL JET WILL
BEGIN TO DEVELOP WITH ADDITIONAL CONVECTION EXPECTED AT ALL 3 TAF
SITES WHICH WILL LINGER INTO THE OVERNIGHT HOURS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 26, 5:20 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT WED SEP 26 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
520 PM CDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
  THROUGH THE EVENING HOURS ACROSS THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS. ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
  LIMITS.

  ADDITIONAL THUNDERSTORM ACTIVITY WILL OCCUR INTO THE OVERNIGHT
  HOURS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
  WITHIN THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN MISSOURI WILL
  CONTINUE TO FOCUS PERIODIC BOUTS OF SHOWERS AND THUNDERSTORMS
  ACROSS THE OUTLOOK AREA THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Sep 26, 8:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 W NOEL                36.55N 94.50W
09/26/2012  E0.50 INCH       MCDONALD           MO   911 CALL CENTER

            NUMEROUS REPORTS OF DIME HAIL

&&

LDOOLEY
Local storm report, Sep 26, 8:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             NOEL                    36.55N 94.48W
09/26/2012  E1.00 INCH       MCDONALD           MO   PUBLIC

            NICKEL TO QUARTER HAIL IN NOEL

&&

LDOOLEY
Special weather statement, Sep 26, 9:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT WED SEP 26 2012

MOZ095-103-104-270245-
CHRISTIAN MO-STONE MO-TANEY MO-
903 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STONE...NORTHWESTERN
TANEY AND SOUTHEASTERN CHRISTIAN COUNTIES UNTIL 945 PM CDT...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PONCE DE LEON...OR 6 MILES SOUTHWEST OF
HIGHLANDVILLE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHESTNUTRIDGE...
CHRISTIAN CENTER...ELKHEAD...GALENA...GARRISON...HIGHLANDVILLE...
KELTNER...OLDFIELD...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE.

PEOPLE IN NORTHEASTERN STONE...NORTHWESTERN TANEY AND SOUTHEASTERN
CHRISTIAN COUNTIES...INCLUDING HIGHLANDVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3695 9349 3704 9290 3681 9291 3681 9288
      3679 9287 3677 9347
TIME...MOT...LOC 0203Z 264DEG 21KT 3687 9336

LINDENBERG
Local storm report, Sep 26, 9:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             2 S SPOKANE             36.84N 93.30W
09/26/2012  E0.75 INCH       CHRISTIAN          MO   TRAINED SPOTTER

&&

LDOOLEY
Local storm report, Sep 26, 9:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 S SPOKANE             36.84N 93.30W
09/26/2012  E1.00 INCH       CHRISTIAN          MO   TRAINED SPOTTER

&&

LDOOLEY
Local storm report, Sep 26, 9:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 SW PONCE DE LEON      36.87N 93.36W
09/26/2012  E1.75 INCH       STONE              MO   911 CALL CENTER

            COMMUNICATIONS RECEIVED REPORT OF NEAR GOLF BALL HAIL
            JUST SOUTHWEST OF TOWN.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:32 PM CDTSpecial Weather StatementSGFNewton43 min
Sep 26, 7:35 PM CDTSpecial Weather StatementSGFStone40 min
Sep 26, 7:40 PM CDTSevere Thunderstorm WarningSGFBarry, Stone33 min
Sep 26, 7:49 PM CDTSevere Thunderstorm WarningSGFMcDonald41 min
Sep 26, 8:04 PM CDTSevere Thunderstorm WarningSGFMcDonald26 min
Sep 26, 9:03 PM CDTSpecial Weather StatementSGFChristian42 min
Sep 26, 9:07 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Stone, Taney38 min
Sep 26, 11:08 PM CDTSpecial Weather StatementSGFOzark52 min
Sep 26, 11:09 PM CDTSpecial Weather StatementSGFChristian51 min
Sep 26, 11:19 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney17 min
Sep 26, 11:21 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney39 min
Sep 26, 11:38 PM CDTSpecial Weather StatementSGFOregon52 min
Sep 27, 12:21 AM CDTSpecial Weather StatementSGFDouglas24 min
Sep 27, 1:37 AM CDTSpecial Weather StatementSGFCarter23 min
Sep 27, 1:39 AM CDTSpecial Weather StatementSGFWebster51 min
Sep 27, 2:04 AM CDTSpecial Weather StatementSGFHowell41 min
Sep 27, 3:01 AM CDTFlash Flood WarningSGFDouglas6 hr
Sep 27, 8:53 AM CDTAreal Flood WarningSGFDouglas, Webster, Wright3 hr
Sep 27, 11:57 AM CDTAreal Flood AdvisorySGFDouglas, Ozark, Webster, Wright6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.